have you already tried a bunch of trial and error and then just stuck with what worked best?
or did you find one and then just stick with it if it seemed adequate?
the reason i ask, is because my nurse practitioner wants me to try another med for my auditory hallucinations. they are very minor though. me and my last pdoc believed in using the minimum amount necessary to do the job. but, i haven’t done a lot of trial and error. i wonder if that’s what the nurse is wanting to do first. still disagree with that approach in my situation, but i’m not sure what’s normal in the process of getting to ‘good enough’.
The stigma of mental illness includes being judged for expressions and thoughts. For example, one person might trust Abilify an older one spoke well of Lithium before. The person on Abilify whom due to the year the medication was in production might be younger, and so doing enough to be deemed or recognized as high functioning. The elder person once spoke of Lithium as a cure all and then Prozac, everyone later laughed about the cure-all. Now the person taking Abilify is unhappy and asking about Vraylar yet they spoke of another person perhaps the elder, who was on Invega badly for speaking ill of Abilify, and so the younger whose uncle and parent was possibly on Prolixin is now thinking about changing medications to Vraylar or that new Chinese one the driver poster spoke of Wen-something or other, and due to their own insecurity and pridefulness, they fear being insulted and belittled for switching meds. And this is why some people are apprehensive of switching medications, while others are less medication compliant and become complacent until their drug of choice is no longer manufactured.
It took a while to find the meds right for me, so it was trial and error for me. I took seven AP’S and the fourth and seventh one were best.
Then I found out my AP (amisulpride) is best combined with another AP olanzapine and a mood stabiliser lamotrigine.
So yes, it takes some time
do you still have psychosis? if so, why have you stopped looking for more or better drugs?
Yes I still have mild psychosis - occasionally voices and thought insertion but not too bad on meds. And my delusions are long there. One I had for eight years and another for five.
But I settled on amisulpride and olanzapine because they quietened my mood swings and agitation and self harm urges and softened the voices.
I could take double the dose and feel even better but I prefer to take minimum dose to cope and if I get symptoms worse then I take higher dose temporarily.
I used trial and error for years but when a drug finally got rid of my voices it was too much for me to handle and stopped working after a while anyway. So I settled on the drugs that worked best even though the voices come on and off and probably will never change it. If the voices are nearly quiet I’d say you are doing well. Perfection is rare in life anyway.
The side effects are too much; too damaging. My neurologist and my psychiatrist have to work for my best interest. It took me years to lose the 65 lbs I gained from Risperidone and the side effects from that were horrific.
It tricked my body into thinking I was pregnant. I started lactating and I stopped my menses for 14 months. Haldol causes problems along with almost every other anti-psychotic I’ve tried over the last 25 years. I have so many other health problems and familial cholesterol I cannot take other anti-psychotics. I developed gastritis from medication side effects and I have terrible stomach pains and cannot take pain meds for my fibromyalgia or nerve pain. I am on a special diet for the rest of my life.
The only one that is effectively treating me doesn’t rid me of all my symptoms but it makes my voices nice and controlled. I don’t have visual HallucinatIons or have grand delusions or feel persecuted and my other symptoms are not as severe. I can function with ease where others don’t notice.
NThanks for posting this thread.
Right now I kinda feel fine on risperdal. The only thing is my negative symptoms and positive symptoms flares up when I stay to long in my home.
Maybe I should try something else
This topic was automatically closed 90 days after the last reply. New replies are no longer allowed.